Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 76, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 17, 2006, 2:48 AM CDT for Gillespie County, Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2006, 2:48 AM CDT (07:48 UTC)
- Expired
- Sep 17, 2006, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Gillespie County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 124 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3390 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 170752
FFWEWX
TXC171-265-171045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
248 AM CDT SUN SEP 17 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
GILLESPIE
KERR
* UNTIL 545 AM CDT
* AT 248 AM CDT...VERY HEAVY RAIN CONTINUED TO DEVELOP FROM WEST OF
KERRVILLE OVER KERR COUNTY TO WESTERN GILLESPIE COUNTY. THESE
SHOWERS AND THUNDERSTORMS WERE MOVING NORTH AT 15 MPH. HEAVY
RAIN IS EXPECTED TO CONTINUE TO DEVELOP EAST AND NORTHEAST OVER
KERR AND GILLESPIE COUNTIES IN THE NEXT FEW HOURS.
* LOCATIONS IN THE WARNING INCLUDE WILLOW CITY...MOUNTAIN HOME...
LUCKENBACH...LBJ STATE PARK...KERR WILDLIFE MGMT AREA...INGRAM...
HARPER AND FREDERICKSBURG
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3050 9859 3014 9860 3014 9893 2980 9893
2992 9918 2992 9969 3007 9969 3009 9975
3028 9976 3028 9931 3050 9930
$$1 follow-up statement
000
WGUS74 KEWX 170821
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 AM CDT SUN SEP 17 2006
TXC171-265-171045-
GILLESPIE TX-KERR TX-
320 AM CDT SUN SEP 17 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR KERR
AND GILLESPIE COUNTIES...
AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF SHOWERS AND THUNDERSTORMS FROM WEST OF KERRVILLE TO HARPER
AND WEST OF FREDERICKSBURG. THESE SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP NORTH AND EAST ACROSS KERR AND GILLESPIE
COUNTIES FOR THE NEXT FEW HOURS.
HEAVY RAIN IS LIKELY WITH THESE SHOWERS AND THUNDERSTORMS...WITH
RAINFALL AMOUNTS OF 2 TO 4 INCHES.
LOCATIONS IN THE WARNING INCLUDE WILLOW CITY...MOUNTAIN HOME...
LUCKENBACH...LBJ STATE PARK...HARPER AND FREDERICKSBURG
EXTREME CAUTION IS ADVISED ON ROADS AND HIGHWAYS IN FLOOD PRONE
AREAS...ESPECIALLY AT LOW WATER CROSSINGS. WHEN WATER COVERS THE
ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3050 9859 3014 9860 3014 9893 2980 9893
2992 9918 2992 9969 3007 9969 3009 9975
3028 9976 3028 9931 3050 9930
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 2:21 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 17, 2:21 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 221 AM CDT SUN SEP 17 2006 .UPDATE... UPDATED FORECAST TO EXTEND FLOOD WATCH OVER WEST ZONES TO INCLUDE CENTRAL SECTIONS IMMEDIATELY. THIS IN LIGHT OF DEEP CONVECTION THAT DEVELOPED IN THE MID/UPPER FLOW ACROSS THE WESTERN ZONES SHORTLY AFTER MIDNIGHT. OBVIOUSLY THIS MUST BE PRODUCT OF BOTH MID LEVEL WARMING AND SOME WEAK S/WV IN THE WESTERLY FLOW. THIS AREA OF PRECIP IS PRODUCING UP TO 2 INCHES OF RAIN PER HOUR WITH SOME AREAS LIKELY TO SEE 4 INCHES. THAT IS JUST THE FIRST WAVE. EXPECT IT TO MOVE TO NEAR THE IH35 CORRIDOR BY MID MORNING. WE COULD SEE A BREAK IN THE ACTIVITY THIS AFTERNOON BUT BY TONIGHT EVEN STRONGER CONVECTION WILL BE FORMING ALONG AND AHEAD OF A STRONG COLD FRONT. THIS FRONT SHOULD MOVE INTO THE HILL COUNTRY AROUND MIDNIGHT AND CROSS THE IH35 CORRIDOR AROUND LATE MORNING. FOR THAT REASON...ENDED THE WESTERN FLOOD WATCH AREA BY NOON MONDAY AND CONTINUED IT FOR EAST OF IH35 CORRIDOR INTO MONDAY AFTERNOON. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING COUNTIES: BANDERA... BEXAR... BLANCO... BURNET... COMAL... DIMMIT... EDWARDS... FRIO... GILLESPIE... HAYS... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... AND ZAVALA. FLASH FLOOD WATCH FROM 6 PM SUNDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BASTROP... CALDWELL... DE WITT... FAYETTE... GONZALES... GUADALUPE... KARNES... LAVACA... LEE... AND WILSON. && 09/02
Hazardous weather outlook, Sep 16, 5:36 AM CDT, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SAT SEP 16 2006 TXZ171>173-183>194-202>209-217>225-228-171045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 536 AM CDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK COLD FRONT WILL DRIFT INTO SOUTH CENTRAL TEXAS AND MOVE SLOWLY THROUGH THE AREA MONDAY. THE FRONT WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO OUR REGION LATE SUNDAY THROUGH MONDAY. WITH THE INTERACTION OF DEEP TROPICAL MOISTURE ALONG THE SLOW MOVING FRONT, THERE IS A POTENTIAL FOR HEAVY RAINS WHICH MAY CAUSE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 16, 10:56 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 NW DEL RIO 29.41N 100.93W
09/16/2006 E1.00 INCH VAL VERDE TX LAW ENFORCEMENT
NEAR HITCHING POST TRAIL OFF OF HWY 90W NEAR LAKE AMISTAD
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:11 AM CDT | Flash Flood Warning | EWX | Bandera, Real, Uvalde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.